Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 37, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 19, 2020, 5:31 PM CDT for Crawford County, Franklin County, Madison County, Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2020, 5:31 PM CDT (22:31 UTC)
- Expired
- Mar 19, 2020, 6:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, AR, Franklin County, AR, Madison County, AR
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 19, 2:24 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WUUS54 KTSA 192231
SVRTSA
ARC033-047-087-192315-
/O.NEW.KTSA.SV.W.0037.200319T2231Z-200319T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
531 PM CDT Thu Mar 19 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Madison County in northwestern Arkansas...
Northern Franklin County in west central Arkansas...
Northeastern Crawford County in northwestern Arkansas...
* Until 615 PM CDT.
* At 531 PM CDT, a severe thunderstorm was located 5 miles east of
Fern, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
St. Paul... Cass...
Saint Paul... Pettigrew...
Fern... Boston...
Dutton... Jethro...
Barnes... Red Star...
Redding... Brashears...
Turners Bend... Taft...
Paradise...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3562 9370 3555 9399 3568 9407
3598 9345 3597 9345
TIME...MOT...LOC 2231Z 241DEG 36KT 3563 9393
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
376
WWUS54 KTSA 192247
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
547 PM CDT Thu Mar 19 2020
ARC033-192257-
/O.CAN.KTSA.SV.W.0037.000000T0000Z-200319T2315Z/
Crawford AR-
547 PM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3569 9370 3567 9387 3577 9388
3598 9345 3597 9345
TIME...MOT...LOC 2247Z 237DEG 36KT 3572 9377
$$
ARC047-087-192315-
/O.CON.KTSA.SV.W.0037.000000T0000Z-200319T2315Z/
Madison AR-Franklin AR-
547 PM CDT Thu Mar 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MADISON AND NORTHEASTERN FRANKLIN COUNTIES...
At 547 PM CDT, a severe thunderstorm was located 3 miles northeast of
Cass, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
St. Paul... Cass...
Saint Paul... Pettigrew...
Boston... Dutton...
Red Star... Brashears...
Redding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
and west central Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3569 9370 3567 9387 3577 9388
3598 9345 3597 9345
TIME...MOT...LOC 2247Z 237DEG 36KT 3572 9377
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
69664
WWUS54 KTSA 192258
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
558 PM CDT Thu Mar 19 2020
ARC047-192308-
/O.CAN.KTSA.SV.W.0037.000000T0000Z-200319T2315Z/
Franklin AR-
558 PM CDT Thu Mar 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. therefore the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3583 9376 3598 9345 3597 9345
TIME...MOT...LOC 2258Z 237DEG 36KT 3579 9366
$$
ARC087-192315-
/O.CON.KTSA.SV.W.0037.000000T0000Z-200319T2315Z/
Madison AR-
558 PM CDT Thu Mar 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...
At 558 PM CDT, a severe thunderstorm was located over Pettigrew,
moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Pettigrew... Boston...
Dutton... Red Star...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Arkansas.
LAT...LON 3596 9347 3595 9347 3595 9349 3593 9349
3592 9351 3588 9351 3588 9352 3576 9352
3577 9370 3583 9376 3598 9345 3597 9345
TIME...MOT...LOC 2258Z 237DEG 36KT 3579 9366
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:09 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 19, 3:09 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
309 PM CDT Thu Mar 19 2020
.DISCUSSION...
The main forecast concern today is the ongoing severe weather and
flooding potential across areas to the southeast of I-44. The
counties along I-44 have been dropped from the Flash Flood Watch,
with the rest of it remaining intact.
A broken line of showers and thunderstorms continues to push
eastward across eastern Oklahoma, with the most intense cells
confined to areas along and south of I-40. This part of the
forecast area has not been as worked over convectively this
morning as points farther north as exhibited by the pool of
1000-2000 J/kg of CAPE sitting in southeast Oklahoma, as well as
parts of the Arkansas River Valley. 0-1 km shear of 30 to 40 kts
in the same area continues to support tornadoes with stronger
cells that can stay somewhat isolated. Most of the area likely to
be affected by the ongoing activity avoided the heavier rains last
night, but flash flooding will still remain possible with any
locally heavier amounts. This line is likely to shift east of the
forecast area by mid evening, with no further development likely
afterward.
The cold front will move through late tonight and into tomorrow,
leading to much colder temperatures to close the work week and
open the weekend. A late season freeze continues to look probable
for much of northeast Oklahoma and far northwest Arkansas Friday
night and into Saturday morning.
After the brief lull in the precipitation, an active weather
pattern will return late in the weekend and into early next week.
Multiple chances for showers will exist from Saturday night
through Tuesday night, with isolated thunderstorms also possible
Monday night and into Tuesday. Temperatures will also be very warm
beginning Tuesday and continuing through much of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 42 49 30 54 / 0 0 0 0
FSM 52 58 36 59 / 50 10 0 0
MLC 47 53 34 57 / 10 0 0 0
BVO 39 47 26 52 / 0 0 0 0
FYV 47 50 29 56 / 20 0 0 0
BYV 48 52 30 54 / 20 0 0 0
MKO 46 51 32 55 / 0 0 0 0
MIO 42 46 28 52 / 0 0 0 0
F10 44 50 32 55 / 0 0 0 0
HHW 53 57 39 59 / 50 20 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 7 PM CDT this evening for OKZ049-053-062-
063-065>076.
Wind Advisory until 7 PM CDT this evening for OKZ054>056-059>061.
AR...Flash Flood Watch until 7 PM CDT this evening for ARZ001-002-010-
011-019-020-029.
&&
LONG TERM....22Hazardous weather outlook, Mar 19, 4:41 PM CDT, 50 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 441 PM CDT Thu Mar 19 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 441 PM CDT Thu Mar 19 2020 ...SEVERE THUNDERSTORM AND FLOODING POTENTIAL CONTINUES... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. TORNADO. RISK...Elevated. AREA...Southeast and East Central Oklahoma and Western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Southeast and East Central Oklahoma and Western Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Southeast of Interstate 44. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Elevated. AREA...Northwest of Interstate 44. ONSET...Ongoing. DISCUSSION... Severe thunderstorms are ongoing late this afternoon across portions of southeast and east central Oklahoma. These storms will continue to push eastward through the rest of the afternoon and into the evening. The primary severe weather threats will be damaging winds to 70 mph and ping pong ball sized hail, but a few tornadoes may also occur with any thunderstorms that are able to remain isolated. A Flash Flood Watch remains in effect for portions of the area to the southeast of Interstate 44, as additional locally heavy rainfall over saturated soils could lead to quick runoff and flash flooding. For the remainder of the afternoon, southwesterly winds will continue to gust to near 40 mph across parts of northeast Oklahoma to the northwest of Interstate 44. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...High Wind Potential. SATURDAY AND SUNDAY...No Hazards. MONDAY AND TUESDAY...Thunderstorm Potential. WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Cold air will move into the region following the passage of tonight's cold front. Northerly winds will gust in the 25 to 30 mph range across northeast Oklahoma tomorrow behind the front. A late season freeze is also likely to occur for a good portion of northeast Oklahoma and far northwest Arkansas tomorrow night and into Saturday morning. A couple of upper level disturbances toward the latter part of the weekend and into early next week will bring increasing chances for showers and possibly a few thunderstorms. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 19, 4:27 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
427 PM CDT Thu Mar 19 2020
OKZ074>076-192200-
Haskell OK-Latimer OK-Le Flore OK-
427 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HASKELL...
NORTHEASTERN LATIMER AND NORTHWESTERN LE FLORE COUNTIES UNTIL 500 PM
CDT...
At 427 PM CDT, a strong thunderstorm was located 5 miles south of
Kinta, moving northeast at 55 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Keota... Mccurtain...
Bokoshe... Kinta...
Mc Curtain... Lequire...
Kanima... Milton...
Lewisville...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
and east central Oklahoma.
LAT...LON 3505 9535 3509 9535 3535 9490 3513 9474
3492 9526
TIME...MOT...LOC 2127Z 239DEG 48KT 3504 9524Special weather statement, Mar 19, 4:48 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
448 PM CDT Thu Mar 19 2020
OKZ074-075-192215-
Haskell OK-Latimer OK-
448 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HASKELL AND
NORTHERN LATIMER COUNTIES UNTIL 515 PM CDT...
At 448 PM CDT, a strong thunderstorm was located near Damon, moving
northeast at 55 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Wilburton... Red Oak...
Mccurtain... Damon...
Mc Curtain... Panola...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
LAT...LON 3490 9542 3515 9497 3510 9493 3495 9493
3494 9496 3494 9500 3492 9500 3479 9532
TIME...MOT...LOC 2148Z 239DEG 49KT 3489 9530Special weather statement, Mar 19, 5:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
507 PM CDT Thu Mar 19 2020
OKZ049-073-192230-
Pittsburg OK-Pushmataha OK-
507 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA AND SOUTH
CENTRAL PITTSBURG COUNTIES UNTIL 530 PM CDT...
At 507 PM CDT, a strong thunderstorm was located 3 miles southeast of
Daisy, moving northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Dunbar... Stanley...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
LAT...LON 3446 9578 3450 9578 3451 9567 3459 9567
3460 9574 3474 9555 3453 9541 3436 9571
TIME...MOT...LOC 2207Z 238DEG 36KT 3450 9570Special weather statement, Mar 19, 5:15 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Tulsa OK 515 PM CDT Thu Mar 19 2020 OKZ076-192245- Le Flore OK- 515 PM CDT Thu Mar 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 545 PM CDT... At 515 PM CDT, a strong thunderstorm was located near Octavia, moving northeast at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm has also shown signs of rotation. Locations in or near the path include... Octavia... A Tornado Watch remains in effect until 1000 PM CDT for southeastern Oklahoma. LAT...LON 3478 9446 3453 9446 3451 9449 3451 9474 TIME...MOT...LOC 2215Z 222DEG 31KT 3453 9465
Special weather statement, Mar 19, 5:25 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Tulsa OK 525 PM CDT Thu Mar 19 2020 ARZ019-029-OKZ072-076-192300- Sebastian AR-Crawford AR-Sequoyah OK-Le Flore OK- 525 PM CDT Thu Mar 19 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD... NORTHWESTERN SEBASTIAN...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES UNTIL 600 PM CDT... At 525 PM CDT, a strong thunderstorm was located 3 miles south of Muldrow, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fort Smith... Van Buren... Muldrow... Roland... Spiro... Arkoma... Gans... Moffett... Figure Five... Shibley... Cottonwood... Dora... This includes the following highways, Interstate 40 in Arkansas between mile markers 0 and 8. Interstate 40 in Oklahoma between mile markers 313 and 328. Interstate 540 between mile markers 1 and 7. A Tornado Watch remains in effect until 1000 PM CDT for northwestern and west central Arkansas...and southeastern and east central Oklahoma. LAT...LON 3524 9463 3539 9475 3558 9443 3543 9425 TIME...MOT...LOC 2225Z 237DEG 36KT 3536 9462
Special weather statement, Mar 19, 5:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
528 PM CDT Thu Mar 19 2020
OKZ049-075-192315-
Latimer OK-Pushmataha OK-
528 PM CDT Thu Mar 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUSHMATAHA AND
SOUTHEASTERN LATIMER COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, strong thunderstorms were located along a line
extending from 5 miles south of Higgins to near Dunbar. Movement was
northeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Clayton... Red Oak...
Clayton Lake State Park... Damon...
Tuskahoma... Yanush...
Stanley... Nashoba...
Kiamichi... Dunbar...
Kosoma... Eubanks...
Sardis...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma.
LAT...LON 3434 9564 3460 9555 3460 9551 3469 9551
3476 9549 3505 9499 3448 9519
TIME...MOT...LOC 2228Z 241DEG 29KT 3473 9545 3444 9555The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:32 AM CDT | Special Weather Statement | TSA | Benton, Washington | 28 min |
| Mar 19, 6:57 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| Mar 19, 10:50 AM CDT | Special Weather Statement | TSA | Carroll | 25 min |
| Mar 19, 10:55 AM CDT | Special Weather Statement | TSA | Madison | 35 min |
| Mar 19, 11:02 AM CDT | Severe Thunderstorm Warning | TSA | Carroll, Madison | 28 min |
| Mar 19, 11:15 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Madison, Washington | 3 hr |
| Mar 19, 12:14 PM CDT | Flash Flood Warning | TSA | Benton, Carroll, Madison, Washington | 6 hr |
| Mar 19, 12:18 PM CDT | Special Weather Statement | TSA | Benton | 27 min |
| Mar 19, 12:29 PM CDT | Special Weather Statement | TSA | Washington | 31 min |
| Mar 19, 12:58 PM CDT | Special Weather Statement | TSA | Benton | 47 min |
| Mar 19, 4:17 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 58 min |
| Mar 19, 4:52 PM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 38 min |
| Mar 19, 5:32 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 43 min |
| Mar 19, 5:57 PM CDT | Special Weather Statement | TSA | Sebastian | 33 min |
| Mar 19, 6:10 PM CDT | Tornado Warning | TSA | Madison | 5 min |
| Mar 19, 6:20 PM CDT | Areal Flood Warning | TSA | Benton, Carroll, Crawford, Franklin, Madison, Washington | 6 hr |
| Mar 19, 6:20 PM CDT | Special Weather Statement | TSA | Franklin | 25 min |
| Mar 19, 6:53 PM CDT | Special Weather Statement | TSA | Franklin | 22 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.